Anxiety/Panic Attacks: So I was put on... - Anxiety Support

Anxiety Support

47,882 members47,491 posts

Anxiety/Panic Attacks

Ray8788 profile image
Ray8788

So I was put on lexapro just yesterday not a big dose only 5mg to start with for the first week. But after taking it for the first time yesterday I don’t know what to say really, the attacks seem to be worse, I woke up this morning & completely felt like I couldn’t breath even though my heart was beating normal I just couldn’t catch my breath, and the panic sat in like “wait what are these doctors missing from all these test” I’ve gone 9-10 times I’ve lost count by now to 2 different hospitals had ultrasounds, xrays, blood work & everything comes back normal. Finally for the first time in a while I got a ER doctor that sat down in the room with me and listened to all my concerns & made me feel better. But today just felt so real, just want to get better with this anxiety.

For anyone who is or has been on lexapro have you had any side effects like increased anxiety when first starting it ?

6 Replies

Hi Ray, I've been on Lexapro for 5 years and for me, it's been the best

medication. Even replacing having to take any benzos. You do need

to give any SSRI at least 4-6 weeks to fully take effect. A little more if

the dosage is raised during that time.

Each of us responds differently on medication. Dosage as well as the

time it is taken plays into it as well. I take mine with lunch everyday.

Give it a chance. There will be some side effects as the body adjusts

to the chemical change in the brain. I wish you well Ray. :) xx

Ray8788 profile image
Ray8788 in reply to Agora1

Thank you just been concerned about it haven’t really been feeling like myself since starting it and just been feeling out of it after I take it

Agora1 profile image
Agora1 in reply to Ray8788

That's okay Ray. There may be some different feelings for a while on and off but will

eventually get better. Try not to focus on your sensations after taking the pill. Rather

keep your mind busy and occupied with something else. It might help if you take it

with some food. The food helps the medication absorb better through the body (at

least that was what I was told) Keep the faith and believe that this will help you in

the long run. :) xx

Ray8788 profile image
Ray8788 in reply to Agora1

Thank you so much

Agora1 profile image
Agora1 in reply to Ray8788

We're here for you. Many of us are on Lexapro and can give you the

support you need right now. :) xx

I do know that those type of medications take time to work, and seeing a qualified therapist can help very much.

You may also like...